Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 71, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jul 8, 2024, 3:44 PM CDT for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 3:44 PM CDT (20:44 UTC)
- Expired
- Jul 8, 2024, 4:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Vernon Parish, LA, Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:00 AM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.4
The text
As transmitted.
999
WFUS54 KLCH 082044
TORLCH
LAC115-TXC351-082115-
/O.NEW.KLCH.TO.W.0071.240708T2044Z-240708T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
344 PM CDT Mon Jul 8 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
West central Vernon Parish in west central Louisiana...
Northeastern Newton County in southeastern Texas...
* Until 415 PM CDT.
* At 344 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Stringtown, or near Burkeville, moving north at 60
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Burkeville around 350 PM CDT.
Toledo Bend Dam around 355 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3088 9362 3089 9372 3117 9370 3118 9360
3117 9358 3119 9355 3122 9355 3123 9354
3124 9356 3125 9354 3128 9353 3128 9344
TIME...MOT...LOC 2044Z 191DEG 50KT 3093 9365
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 8, 12:32 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 8, 12:32 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1232 PM CDT Mon Jul 8 2024
...New AVIATION...
.UPDATE...
Issued at 1035 AM CDT Mon Jul 8 2024
TC Beryl was downgraded to a high end tropical storm as of the 10
AM advisory...regional 88Ds show the center of the system west of
Houston at this time. KBPT has gusted to 53 knots while KORG has
gusted 35 knots...thus no changes were made to inherited TS
Warning. Outer rain bands continue streaming over mainly our TX
zones this morning...expect these to expand ewd, along with
additional more diurnally-driven convection, through the course of
the afternoon. The tornado threat associated with the storm will
also continue as Beryl inches nwd...and a new tornado watch was
issued for the wrn 1/2 of the forecast area through 22L/03z to
account. All associated public products have been issued for these
hazards, including the going Flood Watch.
Otherwise no changes to inherited grids/zones.
25
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 502 AM CDT Mon Jul 8 2024
Persistent showers and storms will continue as Beryls bands move
across the area. 24h radar estimated rainfall maximums are in the
3- 5 inch range, with those higher totals in southern Jefferson Co
and Cameron Par. Forecast PWATs today are well over the 90th
percentile, with some near their daily max.
As of 4AM, Beryl made landfall near Matagorda as a category 1
hurricane with sustained wind speeds near 80 MPH. It will continue
to weaken as it moves inland, however we will still have impacts in
our area. Specifically focusing on "inland" impacts, we currently
have a Storm Surge Warning and Tropical Storm Warning in effect
for Lower Jefferson and a Tropical Storm Warning in effect for
Hardin, Tyler, and Upper Jefferson. Then we have a Coastal Flood
Warning in effect for Cameron and a Coastal Flood Advisory for
Southern Orange, Southern Calcasieu, Lower Vermilion, Lower Iberia
and Lower St. Mary. There is a Flood Watch in effect for all of
our SETX Counties. Lastly, as the environment is conducive for
tornadoes, we do have a Tornado Watch in effect for Hardin and
Jefferson.
Additional rainfall amounts over the next 3 days will be in the
2-4 inch range, however for SETX most of that is expected today
with trace amounts days 2&3. Then for parts of coastal LA, those
higher totals are expected over today and tomorrow. It is
certainly worth noting that locally higher amounts will be
possible. As a result, today parts of SETX are in a Moderate Risk
for excessive rainfall with a Slight to Marginal Risk area east of
there. Tomorrow Beryl will be over the ArkLaTx with bands
expected to set up / train along coastal Louisiana. We are
highlighted in a day 2 Slight Risk ERO as a result.
Thanks to rain and overcast skies, highs today will be much cooler
in the low to mid 80s across SETX and parts of west central to
southwestern Louisiana. Unfortunately they will be a bit warmer in
the lower 90s across parts of central to south central Louisiana.
With that and higher dewpoints, it would not be out of the realm of
possibility to see near or above Heat Advisory criteria.
Even with Beryl moving off as an extratropical low going into the
latter half of the period, some moisture will still stick around.
As a result, the area can look forward to showers and storms
mainly in the afternoon to evening timeframe.
Tomorrow and Wednesday temps will be in the low to mid 90s across
the entire area with lows in the 70s. A weak frontal boundary
will help in limiting higher dewpoints during that time, with no
heat hazards expected.
Stigger/87
&&
.LONG TERM...
(Thursday through Monday)
Issued at 502 AM CDT Mon Jul 8 2024
A weakness will persist over the region south of a midlevel
trough extending from the central CONUS into the Great Lakes. The
trough will gradually lift northeast by the weekend, with ridging
over the SE coast building west across the Gulf coast. Shower and
thunderstorm chances will be mainly diurnally driven through the
period, with greater coverage expected Thursday and Friday before
becoming more scattered by the weekend. PWATs, while still
somewhat elevated, are not expected to be as extreme as they were
prior to and during Beryl's landfall. Still, with values hovering
between roughly 1.7 and 2.1 inches, locally heavy rainfall and
flooding will be possible in some locations.
High temperatures along and south of I-10 will be near 90 or into
the lower 90s Thursday and Friday when shower coverage is expected
to be higher. Further north, highs are expected to reach the middle
90s. By the weekend and into early next week, daytime temperatures
will gradually increase as ridging aloft builds, with highs reaching
the middle to upper 90s. A return to Heat Advisory headlines could
be in the works by Sunday and Monday as maximum heat index readings
are forecast to reach 108 to 112 degrees in a few locations.
24
&&
.AVIATION...
(18Z TAFS)
Beryl centered around 45 miles nnw of Houston continues to move
north northeast around 13 mph. Several rainbands streaming north
will cause tropical storm conditions at BPT, recently gusting to
49 kts. Expect the LIFR visibility/ceilings and gusty winds
within the rainbands, with some improvement outside the rainband.
Similiar conditions expected at LCH, except slightly lower winds.
Further east at AEX/LFT/ARA, expect southeast to south winds
around 15-20 kts with gusts near 30 kts possible within the
rainbands. Improvement expected overnight into Tuesday.
08/DML
&&
.MARINE...
Issued at 502 AM CDT Mon Jul 8 2024
Beryl has officially made landfall this morning. Tropical storm
conditions are expected today over Sabine Lake and Sabine Pass,
Texas and adjacent coastal waters westward, with Small Craft
Advisories further east. As Beryl moves further inland, winds and
seas will gradually subside going into tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 91 70 92 / 70 40 10 20
LCH 76 90 75 91 / 70 60 30 50
LFT 79 92 77 93 / 60 80 30 50
BPT 74 92 74 93 / 60 50 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until 1 PM CDT Tuesday for LAZ073-074.
Coastal Flood Advisory until 1 PM CDT Tuesday for LAZ241-252>254.
TX...Tropical Storm Warning for TXZ180-201-515-615.
Coastal Flood Advisory until 1 PM CDT Tuesday for TXZ616.
Flood Watch through Tuesday morning for TXZ180-201-259>262-515-
516-615-616.
GM...Tropical Storm Warning for GMZ430-450-470.
Small Craft Advisory until 1 PM CDT Tuesday for GMZ432-452-455-
472-475.
&&
SHORT TERM...08
LONG TERM....08
AVIATION...08In the hours before
Local storm report, Jul 8, 11:37 AM CDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1137 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM Tornado 1 SW Jasper 30.91N 94.01W
07/08/2024 Jasper TX Public
Jasper County, TX Emergency Management
Director relayed to the NWS that a tornado
struck the city of Jasper. A condo building
took a direct hit. A tornado debris
signature was evident on radar.
&&
CramerLocal storm report, Jul 8, 11:42 AM CDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1142 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Storm Surge 4 SE Sabine Pass 29.69N 93.84W
07/08/2024 Jefferson TX C-Man Station
3.1 MHHW measured.
&&Local storm report, Jul 8, 11:45 AM CDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1145 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Storm Surge 2 S Port Arthur 29.87N 93.93W
07/08/2024 Jefferson TX C-Man Station
2.73 MHHW.
&&Local storm report, Jul 8, 12:20 PM CDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1220 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM Flash Flood 2 SSE Beaumont 30.06N 94.12W
07/08/2024 Jefferson TX Mesonet
Stream gage reports water out of banks.
&&Local storm report, Jul 8, 1:46 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
146 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM Flash Flood 7 SW Central Gardens 29.92N 94.11W
07/08/2024 Jefferson TX Mesonet
Water level gage reports water is out of the
banks on Berry Drive.
&&Local storm report, Jul 8, 2:17 PM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
217 PM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM Funnel Cloud 1 S Jasper 30.91N 94.00W
07/08/2024 Jasper TX Law Enforcement
Jasper Sheriff Office has observed a funnel
moving through the city. They do not believe
it is on the ground.
&&
MCThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:28 PM CDT | Special Weather Statement | LCH | Saint Martin | 32 min |
| Jul 7, 8:53 PM CDT | Special Weather Statement | LCH | St. Mary | 67 min |
| Jul 7, 10:55 PM CDT | Special Weather Statement | LCH | St. Mary | 50 min |
| Jul 8, 8:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Jul 8, 1:08 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 22 min |
| Jul 8, 1:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Jul 8, 1:33 PM CDT | Tornado Warning | LCH | Vernon | 27 min |
| Jul 8, 8:14 AM CDT | Tornado Warning | LCH | Hardin, Tyler | 31 min |
| Jul 8, 9:13 AM CDT | Tornado Warning | LCH | Hardin | 17 min |
| Jul 8, 9:20 AM CDT | Tornado Warning | LCH | Hardin, Tyler | 13 min |
| Jul 8, 9:28 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Jefferson, Orange | 17 min |
| Jul 8, 9:32 AM CDT | Tornado Warning | LCH | Hardin | 13 min |
| Jul 8, 10:00 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Tyler | 30 min |
| Jul 8, 10:04 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 7 hr |
| Jul 8, 10:29 AM CDT | Tornado Warning | LCH | Jasper, Newton, Tyler | 46 min |
| Jul 8, 10:36 AM CDT | Tornado Warning | LCH | Hardin, Jefferson | 24 min |
| Jul 8, 10:54 AM CDT | Tornado Warning | LCH | Hardin | 9 min |
| Jul 8, 11:08 AM CDT | Tornado Warning | LCH | Jasper | 19 min |
| Jul 8, 11:16 AM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| Jul 8, 11:55 AM CDT | Tornado Warning | LCH | Jasper, Newton | 20 min |
| Jul 8, 12:13 PM CDT | Tornado Warning | LCH | Jasper, Newton | 17 min |
| Jul 8, 12:34 PM CDT | Tornado Warning | LCH | Jasper | 11 min |
| Jul 8, 12:36 PM CDT | Tornado Warning | LCH | Hardin, Jasper, Tyler | 24 min |
| Jul 8, 1:00 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 15 min |
| Jul 8, 1:12 PM CDT | Tornado Warning | LCH | Jasper | 33 min |
| Jul 8, 1:40 PM CDT | Tornado Warning | LCH | Jasper | 20 min |
| Jul 8, 1:45 PM CDT | Tornado Warning | LCH | Jefferson | 15 min |
| Jul 8, 1:59 PM CDT | Tornado Warning | LCH | Jasper, Newton | 31 min |
| Jul 8, 2:01 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 3 hr |
| Jul 8, 2:27 PM CDT | Tornado Warning | LCH | Jasper, Newton | 18 min |
| Jul 8, 2:41 PM CDT | Tornado Warning | LCH | Jasper, Newton | 34 min |
| Jul 8, 3:13 PM CDT | Tornado Warning | LCH | Jasper, Newton | 32 min |
| Jul 8, 3:15 PM CDT | Tornado Warning | LCH | Newton | 30 min |
| Jul 8, 4:56 PM CDT | River Flood Warning | LCH | Hardin, Jasper | 56 hr |
Nearby
Tornado Warnings in Louisiana, 2024Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.